Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 8, 2016, 6:49 PM CDT for Watonwan County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2016, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 8, 2016, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
County Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS83 KMPX 082349
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED JUN 8 2016
MNZ082-091-090030-
MARTIN-WATONWAN-
649 PM CDT WED JUN 8 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WATONWAN AND NORTH
CENTRAL MARTIN COUNTIES...
AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUTTERFIELD...OR
18 MILES EAST OF WINDOM...MOVING EAST AT 20 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JAMES...TRUMAN...BUTTERFIELD...LEWISVILLE...SOUTH BRANCH...ORMSBY...
ODIN...ECHOLS AND ST JAMES AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4391 9486 4404 9482 4398 9437 4395 9436
4373 9446
TIME...MOT...LOC 2349Z 286DEG 15KT 4394 9477
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 4:21 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 8, 4:21 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 421 PM CDT WED JUN 8 2016 .SHORT TERM...(This evening through Thursday) Issued at 420 PM CDT Wed Jun 8 2016 Ongoing showers and thunderstorms in western MN this afternoon are slowly working eastward with time. Strong theta-e advection across that area is aiding in providing enough lift to tap into elevated instability and produce scattered thunderstorm activity. This area will likely expand as a low level jet evident at 850mb increases after dark. Hence, increased pops across the board with likely pops moving through. With confidence increasing in the expansive precipitation area later, upped QPF values to near 0.5", much needed rain for many. Thunderstorms are generally expected to be sub- severe and remain elevated tonight. We could see small hail in some of the stronger cores, so that and lightning are the threats for folks outside. We could see fog form overnight across portions of the forecast area, but at this time confidence in the extent and density is low so left it out of the official forecast. For tomorrow we see the pattern change continue with southwesterly low level winds and the hot upper ridge beginning to build in. Dew points will be on the rise as well, so this will be the beginning of a bit of a hot and muggy stretch to finish out the week and head into this weekend. Dew points will rise into the mid and upper 60s by tomorrow afternoon, so it will feel quite a bit different outside 24 hours from now. .LONG TERM...(Thursday night through Wednesday) Issued at 420 PM CDT Wed Jun 8 2016 The ridge builds in across the Upper Mississippi River Valley Thursday night into Friday and a warm front lifts north across the area. South of the front, which should be most of southern MN and west central WI, we expect upper 80s to mid 90s for highs to go along with dewpoints that climb well into the 60s. We wouldn't surprised to see a few locations hit 70 for a dewpoint. The biggest question on Friday is just how far north does the warm front set up, because along and north of this boundary, there will be a chance for thunderstorms. At this time, this looks to be more like northern MN during the day Friday, but the front should sag southward during the evening and pull the CAPE/moisture gradient south. If this happens, then most of the forecast is at risk to see a cluster of showers and storms late in the day on Friday along the instability gradient. We have added pops to the forecast to account for this threat. The GFS/ECMWF are more consistent with this thinking than they have been in previous runs. Saturday is trending a bit warmer than the past couple runs and the break down of the upper ridge still looks to take place Monday and Tuesday and bring another 1-2 rounds of showers and storms. Overall, the heat remains, but the threat for rain looks better over the next few days than what we were previously thinking. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1256 PM CDT Wed Jun 8 2016 Showers and thunderstorms in far southwestern MN continue to work slowly eastward today. The main change to the forecast was to include precipitation coming into RWF later this afternoon. This is along the leading edge of a warm air advection regime in the low levels, beginning to push into the region. This precipitation area is expected to become more expansive tonight across the remainder of the area and is the main concern for this period. The main change in the extended portion of the forecast period was to take cigs down tomorrow morning behind the precipitation. KMSP...confidence in seeing low cigs tomorrow is low at this time. Future updates this evening and tonight will have a better handle on this potential so be sure to check back. /OUTLOOK FOR KMSP/ FRI...VFR. CHC TSRA late. Winds S 5-10 kts. SAT...VFR. Winds NE 5 kts. SUN...VFR. CHC TSRA late. Winds SE 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...CLF AVIATION...SPD
Hazardous weather outlook, Jun 8, 3:45 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 PM CDT WED JUN 8 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 092045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 345 PM CDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE TONIGHT. THE MAIN WEATHER HAZARD WILL BE LOCALLY HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING IN WEST CENTRAL WISCONSIN, AND ACROSS SOUTHERN AND CENTRAL MINNESOTA FRIDAY NIGHT AND SATURDAY MORNING. HEAT AND HUMIDITY WILL BUILD THURSDAY AND FRIDAY ACROSS THE REGION WITH HEAT INDICES OF 90 TO 95 DEGREES THURSDAY, AND 95 TO 100 DEGREES ON FRIDAY. THEREFORE...THE RISK FOR HEAT ILLNESS WILL INCREASE FOR PEOPLE OUTDOORS. THUNDERSTORM CHANCES INCREASE LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE CHANCES OF SEVERE THUNDERSTORMS ARE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 8, 4:50 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT WED JUN 8 2016
MNZ073-074-082230-
BROWN-REDWOOD-
450 PM CDT WED JUN 8 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BROWN AND EAST
CENTRAL REDWOOD COUNTIES...
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REDWOOD FALLS
AIRPORT...OR NEAR REDWOOD FALLS...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MORGAN AROUND 505 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EVAN.
THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 68 AND 69.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4431 9483 4444 9513 4453 9504 4447 9480
4446 9478 4444 9478
TIME...MOT...LOC 2150Z 298DEG 22KT 4447 9503
BORGHOFFLocal storm report, Jun 8, 5:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT WED JUN 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 S REDWOOD FALLS 44.50N 95.11W
06/08/2016 E0.75 INCH REDWOOD MN PUBLIC
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 8, 5:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT WED JUN 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BELVIEW 44.61N 95.33W
06/08/2016 E0.88 INCH REDWOOD MN PUBLIC
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 8, 5:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT WED JUN 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL MORGAN 44.42N 94.93W
06/08/2016 M0.88 INCH REDWOOD MN TRAINED SPOTTER
HAILED ABOUT TEN MINUTES. NEARLY HALF THE
GROUND COVERED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 8, 6:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED JUN 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL BUTTERFIELD 43.96N 94.79W
06/08/2016 U0.50 INCH WATONWAN MN TRAINED SPOTTER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 8, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED JUN 8 2016
MNZ082-091-090030-
MARTIN-WATONWAN-
649 PM CDT WED JUN 8 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WATONWAN AND NORTH
CENTRAL MARTIN COUNTIES...
AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUTTERFIELD...OR
18 MILES EAST OF WINDOM...MOVING EAST AT 20 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JAMES...TRUMAN...BUTTERFIELD...LEWISVILLE...SOUTH BRANCH...ORMSBY...
ODIN...ECHOLS AND ST JAMES AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4391 9486 4404 9482 4398 9437 4395 9436
4373 9446
TIME...MOT...LOC 2349Z 286DEG 15KT 4394 9477
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:12 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 63 min |
| Jun 8, 4:50 PM CDT | Special Weather Statement | MPX | Redwood | 40 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.